Alert archive / Ohio / Frost Advisories in 2021
Frost Advisory 10, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 26, 2021, 3:07 PM EDT for 23 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Oct 27, 2021, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2021, 3:07 PM EDT (19:07 UTC)
- In effect from
- Oct 27, 2021, 12:00 AM EDT
- Expired
- Oct 27, 2021, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
All 43 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Fayette County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 42 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WWUS71 KILN 261907 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 307 PM EDT Tue Oct 26 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>081-270315- /O.NEW.KILN.FR.Y.0010.211027T0400Z-211027T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton- Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 307 PM EDT Tue Oct 26 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From midnight tonight to 10 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
746 WWUS71 KILN 270120 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 920 PM EDT Tue Oct 26 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>081-270930- /O.CON.KILN.FR.Y.0010.211027T0400Z-211027T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton- Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 920 PM EDT Tue Oct 26 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and Central, South Central, Southwest and West Central Ohio. * WHEN...From midnight tonight to 10 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
507 WWUS71 KILN 270745 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 345 AM EDT Wed Oct 27 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>081-271400- /O.CON.KILN.FR.Y.0010.000000T0000Z-211027T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton- Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 345 AM EDT Wed Oct 27 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central and southeast Indiana, northeast and northern Kentucky and central, south central, southwest and west central Ohio. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if plants are left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
260 WWUS71 KILN 271352 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 952 AM EDT Wed Oct 27 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>081-271500- /O.EXP.KILN.FR.Y.0010.000000T0000Z-211027T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton- Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 952 AM EDT Wed Oct 27 2021 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures are rising into the 40s, and the threat of frost has ended for today. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 26, 1:30 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 26, 1:30 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 130 PM EDT Tue Oct 26 2021 .SYNOPSIS... Expect cool temperatures and decreasing clouds today through Wednesday as high pressure moves across the Great Lakes. Widespread showers are forecast for Thursday and Friday ahead of low pressure tracking through the Ohio Valley from the southwest. Drier weather will accompany high pressure on Saturday and Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Skies are clearing from the northwest but this is being complicated by moisture advection, upslope flow, and PVA in a cyclonic circulation around deep low pressure near NYC. Looks like we'll have partly to mostly sunny skies across the west half of the FA, with more persistent clouds east. The chilly northwest to north flow today will hold any temperature recoveries at bay, regardless of if sunshine does break through for a few hours. Highs will be in the low 50s along and north of the I-70 corridor and mid 50s elsewhere. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Cloud cover that is present this evening will quickly disperse as the ridge of high pressure settles over the I-75 corridor towards daybreak. Western areas will clear quicker and overnight lows with a light wind field may drop into the mid 30s. Put areas of frost in where temps dropped below 37 degrees. Some more cloud cover in the afternoon over central Ohio had me lower max temps here by 2-4 degrees from the NBM. Sky cover will clear late in the day once again as the cold advection still over eastern CWA is the creating force of what clouds may be thicker over central Ohio in the afternoon Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A high amplitude upper level shortwave trough ejects out of the Plains into the Mississippi River Valley on Wednesday night. Surface low east of the shortwave deepens in response and starts lifting northwest toward the Ohio Valley. The developing low increases easterly flow over the area overnight and cloud cover. Forecast lows stay fairly mild- in the middle 40s. Cutting off upper level shortwave catches up to the surface low on Thursday becoming vertically stacked. The cutoff low meanders around the Ohio Valley from late Thursday through Saturday. Periods of rain showers are expected during this time frame. The best chances for widespread showers are Thursday and Friday while the CWA is east of the low. Initially, southerly winds increase on Thursday east of the low before becoming northeasterly Friday and northerly on Saturday. Forecast highs are warmer on Thursday due to some southerly flow and drop below average Friday and Saturday with northerly flow in place. Cutoff low moves northeast of the Ohio Valley on Sunday thereby ending showers chances for the second half of the weekend. A fairly strong cold may arrive early next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Residual moisture circulating behind a Nor'easter should dissipate and allow VFR conditions through tonight, except at LUK where BR may reduce visibility. Though surface high pressure will be building over the Great Lakes on Thursday, the return of low level moisture convergence under an inversion is indicated on model soundings, so MVFR ceilings are forecast. North winds will subside under 10 knots tonight through Thursday while veering to east. OUTLOOK...MVFR to IFR conditions possible Friday through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Coniglio/Franks SHORT TERM...Franks LONG TERM...Campbell AVIATION...Coniglio
Hazardous weather outlook, Oct 26, 3:07 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 307 PM EDT Tue Oct 26 2021 OHZ046-055-056-064-065-073-074-082-088-271915- Delaware-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike- Scioto- 307 PM EDT Tue Oct 26 2021 This Hazardous Weather Outlook is for Central Ohio and South Central Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>081-271915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-Clermont- Brown-Highland-Adams- 307 PM EDT Tue Oct 26 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2021Frost Advisories in Kentucky, 2021Frost Advisories in Indiana, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.